Utah, 2025Flash Flood in Utah, September 13, 2025
September 13, 2025 · NWS SLC · 1 event in 1 county or zone
A multi-day surge of moisture associated with a slow moving broad synoptic trough resulted in a period of unsettled weather, including instances of heavy rain and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A multi-day surge of moisture associated with a slow moving broad synoptic trough resulted in a period of unsettled weather, including instances of heavy rain and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 13, 3:00 AM MST, 7 hours earlier.
Area forecast discussion, Sep 13, 3:00 AM MST, 7 hours before
Area Forecast Discussion
National Weather Service Salt Lake City UT
400 AM MDT Sat Sep 13 2025
.SYNOPSIS...A slow moving storm system will exit the area this
evening. High pressure will briefly return for Sunday before a
grazing storm system brings cooler temperatures and some
precipitation to northern Utah Monday into early Tuesday. Drier
conditions will return thereafter.
&&
.SHORT TERM (Through 12Z Monday)...A slow moving Pacific storm
system is continuing to track across Utah and southwest Wyoming
this morning. Currently just seeing some scattered clouds across
the forecast area. However, will see some convection start to
redevelop, primarily over eastern Utah, as early as the late
morning, with scattered convection persisting into the afternoon
hours. Temperatures will run near normal for this time of year.
As the system exits, high pressure will move over the area for
late Saturday into Sunday. This will result in dry conditions for
the latter half of the weekend as temperatures stay right around
climo.
.LONG TERM (After 12Z Monday)...A quintessential fall pattern
will set up during the long term period. A weakening shortwave
trough will graze northern Utah Monday and Tuesday bringing a slight
chance for precipitation along with a cooler airmass. Moisture will
be limited with this weakly forced wave. Only ~30% of ensemble
members have precipitation, which is confined to the far northern
and eastern portion of the CWA. Temperatures will be running just a
few degrees below normal on Monday and Tuesday across the north
thanks to this frontal passage. This airmass doesn't push into
central and southern Utah which will keep temperatures near to
slightly above normal.
A ridge starts to build into the Great Basin region by midweek. This
will result in a warming trend with temperatures near to slightly
above normal. Southerly flow will make a return towards the end of
the week which will advect moisture up into the area. Diurnal
convection will be possible Friday and Saturday, but an approaching
trough into the PNW could bring some enhanced lift to the area as
the potential for some ejecting shortwaves out ahead of the trough
could bring some enhanced lift allowing for better coverage in
convection. Roughly 50% of ensemble members have enough moisture to
result in measurable QPF, while the remaining 50% keep conditions on
the drier side.
&&
.AVIATION...KSLC...VFR conditions will persist for the KSLC terminal
through the period. Mostly dry conditions with some mid level clouds
and light diurnally driven winds will continue. There is ~20% chance
of an isolated afternoon thunderstorm.
.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will persist
for the entire airspace through the period. Mostly dry conditions
and some mid level clouds with light diurnally driven winds will
continue. Some isolated diurnal convection will primarily be focused
across the far eastern airspace likely not impacting any
terminals.
&&
.FIRE WEATHER...A slow moving storm system will continue to make its
way across the area today before exiting tonight. This will bring
continued unsettled conditions, particularly for the eastern half
of Utah. High pressure will briefly move in behind the system for
Sunday, bringing mostly dry conditions with highs near seasonal
normals. A grazing storm system will bring a few showers to
northern Utah Monday into early Tuesday, along with some slight
cooling. Drier conditions are expected to return thereafter.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&
SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM/AVIATION...Mahan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
In the hours before
Special weather statement, Sep 13, 6:41 AM MST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
741 AM MDT Sat Sep 13 2025
UTZ113-121-131415-
San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT-
741 AM MDT Sat Sep 13 2025
...A strong thunderstorm will impact portions of northeastern Emery
and south central Carbon Counties through 815 AM MDT
...
At 740 AM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Green River, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodside.
This includes US Route 6 between mile markers 268 and 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3928 11008 3923 11006 3922 11008 3921 11007
3918 11010 3909 11013 3926 11054 3952 11035
3939 11002
TIME...MOT...LOC 1340Z 207DEG 12KT 3921 11024
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
STWSpecial weather statement, Sep 13, 8:26 AM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
926 AM MDT Sat Sep 13 2025
UTZ113-121-131600-
San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT-
926 AM MDT Sat Sep 13 2025
...A strong thunderstorm will impact portions of east central Emery
County through 1000 AM MDT
...
At 926 AM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Green River, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodside.
This includes the following highways...
Interstate 70 between mile markers 153 and 156.
US Route 6 between mile markers 279 and 299.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3893 11029 3904 11057 3929 11040 3918 11010
TIME...MOT...LOC 1526Z 206DEG 9KT 3910 11034
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
STWSpecial weather statement, Sep 13, 9:11 AM MST, 49 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1011 AM MDT Sat Sep 13 2025
UTZ113-120-121-131645-
San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT-Castle Country UT-
1011 AM MDT Sat Sep 13 2025
...A strong thunderstorm will impact portions of central Emery County
through 1045 AM MDT
...
At 1011 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Green River. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Emery
County.
This includes the following highways...
Interstate 70 between mile markers 153 and 156.
US Route 6 between mile markers 280 and 298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3893 11029 3913 11091 3939 11073 3918 11013
TIME...MOT...LOC 1611Z 205DEG 4KT 3905 11039
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
STWSpecial weather statement, Sep 13, 9:39 AM MST, 21 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1039 AM MDT Sat Sep 13 2025
UTZ117-120-121-125-129-131715-
San Rafael Swell UT-Capitol Reef National Park and Vicinity UT-
Castle Country UT-Central Mountains UT-Southern Mountains UT-
1039 AM MDT Sat Sep 13 2025
...A strong thunderstorm will impact portions of northwestern Wayne,
southwestern Emery and southeastern Sevier Counties through 1115 AM
MDT
...
At 1039 AM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Loa, or 34 miles east of Richfield, moving
southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fremont Junction.
This includes the following highways...
Interstate 70 between mile markers 76 and 92.
Utah Route 10 between mile markers 0 and 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3859 11167 3886 11156 3875 11126 3844 11138
TIME...MOT...LOC 1639Z 304DEG 4KT 3865 11147
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
STWFlash Flood, Emery
- When
- September 13, 10:00 AM MST to 5:00 PM MST
- Where
- Emery County, 0.86 mi ENE of Green River to 0.61 mi WSW of Green River
- Cause
- Heavy Rain
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 38.984, -110.155
Heavy rain from a near stationary storm in central Emery County resulted in radar estimated water totals in the 2 to 5 inch range over the span of around one to two hours. This rain fell within the catchment area for the Saleratus Wash. A flood wave form and propagated downstream towards the Green River for the next several hours. This flood wave eventually reached an unprotected crossing at Airport Road in the town of Green River. This led to the necessity of recue operations in this location for an individual who was brought to safety, though they required treatment for minor injuries at the hospital afterwards. The heavy rain fell late in the morning, with the Emery County EM estimating the flood wave's downstream impacts occurred around 4 PM MST.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Utah, September 13, 2025EF2 · 2 events
- Flash Flooding in Texas, September 13, 2025$210,000 · 3 events
- Tornado in Colorado, September 13, 2025EF1 · 1 event
- Flash Flooding in New Mexico, September 13, 20254 events
- Hail and Damaging Wind in New Mexico, September 13, 20251 in hail · 3 events
- Flood in Wisconsin, September 13, 2025$1,000 · 1 event
- Damaging Wind in South Dakota, September 13, 202561 kt wind · 1 event
- Hail in Illinois, September 13, 20251 in hail · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 13, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1283209.